James Mac Hyman, Ph.D.

  • thumbnail of James Mac Hyman
  • Professor
  • James Mac Hyman
  • Mathematics Department Tulane University
  • (504) 862-3433
  • Email

Research Interests

My research interests include building a solid mathematical foundation for difference approximations to partial differential equations and using mathematical models to better understand and predict the spread of epidemics. Most of my publications are in mathematical modeling and I have passion for writing quality software for numerical differentiation, interface tracking, adaptive grid generation, and the iterative solutions of nonlinear systems.

Selected Publications (more)

  1. Nakul Chitnis, James M Hyman, Carrie A Manore. Modelling vertical transmission in vector-borne diseases with applications to Rift Valley fever. Journal of Biological Dynamics. 01/2013; 7:11-40.
  2. Bree Cummins, Ricardo Cortez, Ivo M Foppa, Justin Walbeck, James M Hyman. A spatial model of mosquito host-seeking behavior. PLoS computational biology. 05/2012; 8(5):e1002500.
  3. Ariel L Rivas, Folorunso O Fasina, Almira L Hoogesteyn, Steven N Konah, José L Febles, Douglas J Perkins, James M Hyman, Jeanne M Fair, James B Hittner, Steven D Smith. Connecting network properties of rapidly disseminating epizoonotics. PloS one. 01/2012; 7(6):e39778.
  4. Charles D Maggio, Scott R Jennings, Jennifer L Robichaux, Peter C Stapor, James M Hyman. A modified Hai-Murphy model of uterine smooth muscle contraction. Bulletin of mathematical biology. 09/2011; 74(1):143-58.
  5. Carrie Manore, Benjamin McMahon, Jeanne Fair, James M Hyman, Mac Brown, Montiago Labute. Disease properties, geography, and mitigation strategies in a simulation spread of rinderpest across the United States. Veterinary research. 03/2011; 42(1):55.


For a few details on how he ended up living a life of mathematics, dance, poetry, and skiing on top of a mountain in the middle of New Mexico click for an unauthorized (but mostly factual) biography written for an Esquire article many many years ago.